Tornadoes · United States · Georgia · 2017
EF0 tornado, Julia to Richland, Georgia, April 3, 2017
From Julia to Richland, this EF0 tornado ran 1.4 miles across Stewart County on April 3, 2017, touching down at 12:16 PM EDT and reaching 100 yards wide. It killed nobody, and did $20,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- April 3, 2017
- Touchdown
- 12:16 PM EDT (16:16 UTC)
- Lifted
- 12:18 PM EDT (16:18 UTC)
- On the ground
- 2 minutes
- Path length
- 1.4 miles (2.2 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- County
- Stewart County
- Touchdown point
- 32.069, -84.701
- Lift-off point
- 32.081, -84.683
- Record number
- 1704031016-01
What the Weather Service recorded
A strong short wave and associated surface low swept through the southern and eastern U.S. and combined with moderate instability and strong shear resulted in widespread severe weather, including numerous tornadoes, across north and central Georgia from late morning through the afternoon.
A National Weather Service survey team found that an EF-0 tornado with maximum wind speeds of 85 MPH and a maximum path width of 150 yards occurred in central Stewart County. The tornado touched down along Green Grove Road southwest of the town of Lumpkin snapping a few trees west of the Bell Sister Road intersection. The tornado travelled east southeast hitting Steward County High School. Several trees were snapped at the front of the school and roofing material was torn off and spread several hundred yards east of the school. Water damage inside the school resulted From the loss of the roofing material, primarily on the east side of the school. Bleachers on an adjacent baseball field were overturned and sections of fence along the field were blown down. A few more trees were blown down east of the High School |before the tornado lifted just west of US Highway 27. No injuries were reported. [04/03/17: Tornado #4, County #1/1, EF-0, Stewart, 2017:036].
A National Weather Service survey team found a second tornado touched down in Stewart County. This tornado, associated with the same thunderstorm that produced the tornado near Lumpkin, was rated EF-0 with maximum wind speeds of 70 MPH and a maximum path width of 100 yards. The tornado touched down along US Highway 27 southwest of Richland snapping a few trees south of the highway. The tornado moved northeast hitting a small shed on the north side of the highway, ripping off roof panels. The tornado continued northeast along US Highway 27 knocking down a few trees near the intersection with Pleasant Valley Road before ending prior to reaching Highway 520. No injuries were reported. [04/03/17: Tornado #5, County #1/1, EF-0, Stewart, 2017:037].
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The forecast that day
The Storm Prediction Center had this point in a Enhanced Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 12:41 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the tornado touched down at Apr 3, 11:00 AM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 3, 11:00 AM EDT, 1 hour 16 minutes before
Area Forecast Discussion...Updated for Watch National Weather Service Peachtree City GA 1100 AM EDT Mon Apr 3 2017 .PREV DISCUSSION... /Issued 347 AM EDT Mon Apr 3 2017/ SHORT TERM /Today through Tuesday/... The potential for severe thunderstorms across portions of the CWFA remains high today. A warm front across the Florida panhandle will begin to shift northward this morning across the southern portion of the CWFA. Meanwhile, an area of surface low pressure will move out of the Lower Mississippi River Valley into the Carolinas. In the mid levels, negatively tilted trough with strong energy in its base will move through the southeast states through this evening. The ingredients for severe weather are still present today. However, not entirely too confident on what effect the advancing rain shield across central AL will have on the development of thunderstorms today across far north GA. The HRRR looks to have initialized this area of widespread showers, with a few strong thunderstorms, very well this morning as opposed to the locally run wrf/arw. Have noticed over the last few hours, the eastward advancement of this rain shield has slowed a bit, and the HRRR does keep most of this elevated convection out of the CWFA through 11Z-12Z. In addition, over the past few hi-res model runs, the northern edge of the line seems to have weakened a bit. This seems reasonable, especially if the elevated precip begins to spread eastward this morning after 12Z across northern GA (north of the metro). Even if the northern portion of the line weakens a bit, strong/isolated severe storms will still be possible (far north). However, areas south should experience a bit more surface instability with the potential for more heating...under a bit less cloud cover. Convection will have access to good CAPE with values around 2000 J/KG. Upper/mid level jet dynamics will also come into play, along with steep lapse rates. The HRRR and our locally run hi- res models have also been very consistent in the last few runs with developing discrete convection out ahead of the main system during the late morning/afternoon in vicinity of the warm front. In fact, models are progging somewhat steeper lapse rates in the warm sector, so in addition to the wind threat, large hail will also be a factor. Wrapping this all up...the potential for severe storms across the CWFA remains high today. Damaging wind gusts will be the primary severe weather mode. However, large hail cannot be ruled out, especially in any discrete cells that pop up ahead of the main system. Isolated tornadoes will also be possible. With high atmospheric moisture content, convection will be efficient rainfall producers. Locally heavy rainfall will be likely. Models do indicate that convection will continue to be possible after the main system moves through, just on a smaller scale. This makes sense as the 500mb trough axis/shortwave energy may help fire some scattered shra/iso tsra. Have lingered some chance/slight chance pops into the overnight hours. Yay for Tuesday! Conditions will be dry, with temperatures still running above normal for this time of year. NListemaa LONG TERM /Tuesday Night through Sunday/... Another round of wet and stormy weather is in the cards Wednesday into Wednesday night. This due to a strong cold front forecast to move across the area Wednesday night and associated with a sharp upper level trough moving across the mid U.S. The airmass becomes unstable quickly on Wednesday ahead of the front as warm moist air moves over the area. Low level wind shear increases as well in the 30-45 kt range. This will lead to an Enhanced risk of severe storms. Storm potential will end quickly Wednesday night with the cold front passing. The only concern then will be shower chances from wrap-around moisture in the upper level trough Thursday into Friday. Temperatures could get cold enough for a rain/snow shower mix for the higher elevations of the mountains late Thursday night/early Friday. Saturday and Sunday will be dry as high pressure moves across the area. Temperatures are expected to be above normal until the cold front moves through Wednesday night then temperatures will cool off to below normal until about Sunday. Friday and Saturday mornings will be the coolest with lows in the 30s and 40s. BDL && .AVIATION... 12Z Update... A few showers are possible out ahead of the main line of thunderstorms. The strongest storms should impact ATL around 16Z and quickly move east. A few showers may linger through the late afternoon ours. A wind shift to the west is expected behind the strong storms and winds should be gusty most of the day. //ATL Confidence...12Z Update... High confidence precip timing. Medium confidence remaining elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 75 59 82 57 / 90 40 0 10 Atlanta 75 59 81 60 / 90 40 0 30 Blairsville 67 53 75 51 / 100 40 5 10 Cartersville 72 57 80 57 / 100 40 0 20 Columbus 77 60 83 62 / 90 40 5 30 Gainesville 71 57 79 57 / 90 40 0 10 Macon 81 60 84 59 / 80 50 5 20 Rome 73 56 80 56 / 100 40 0 20 Peachtree City 76 57 82 57 / 90 40 0 30 Vidalia 83 64 85 64 / 80 60 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch until 5 PM EDT this afternoon for the following zones: Baldwin...Barrow...Bibb...Bleckley...Butts... Carroll...Chattahoochee...Clarke...Clayton...Cobb...Coweta... Crawford...Crisp...DeKalb...Dodge...Dooly...Douglas...Emanuel... Fayette...Glascock...Greene...Gwinnett...Hancock...Harris... Heard...Henry...Houston...Jackson...Jasper...Jefferson... Johnson...Jones...Lamar...Laurens...Macon...Madison...Marion... Meriwether...Monroe...Montgomery...Morgan...Muscogee...Newton... North Fulton...Oconee...Oglethorpe...Peach...Pike...Pulaski... Putnam...Rockdale...Schley...South Fulton...Spalding...Stewart... Sumter...Talbot...Taliaferro...Taylor...Telfair...Toombs... Treutlen...Troup...Twiggs...Upson...Walton...Warren... Washington...Webster...Wheeler...Wilcox...Wilkes...Wilkinson. &&
Hazardous weather outlook, Apr 3, 4:45 AM EDT, 7 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 445 AM EDT Mon Apr 3 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 445 AM EDT Mon Apr 3 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered to numerous strong to severe thunderstorms are expected over north and central Georgia...starting late morning into the evening hours. Damaging winds, Large Hail, a Few Tornadoes and Frequent Lightning will be the main Hazards. Heavy rain can also be expected with Flooding possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... There is an Enhanced risk of severe thunderstorms on Wednesday into Wednesday night. Damaging winds, Large Hail, a Few Tornadoes and Frequent Lightning will be the main Hazards. Heavy rain can also be expected with Flooding possible. Rather strong and gusty winds can be expected on Thursday. Otherwise, no hazardous weather is expected at this time on Tuesday and Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for mid to late morning today.
In the hours before
Local storm report, Apr 3, 11:48 AM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1148 AM EDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 AM TSTM WND DMG 1 W CARROLLTON 33.58N 85.09W
04/03/2017 CARROLL GA EMERGENCY MNGR
TREE REPORTED DOWN ALONG ALABAMA STREET IN CARROLLTON
&&
EVENT NUMBER FFC1700392
KINGSpecial weather statement, Apr 3, 11:48 AM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1148 AM EDT MON APR 3 2017
GAZ039-031630-
Wilkes GA-
1148 AM EDT MON APR 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR WILKES COUNTY UNTIL 1230 PM
EDT...
At 1148 AM EDT...a strong thunderstorm was over Ficklin, or near
Washington...moving northeast at 55 mph.
HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Washington, Tignall, Rayle, Ficklin, Mallorysville, Delhi, Lundberg,
Norman, Metasville, Floral Hill, Aonia, Newtown, Danburg, Rocky Creek
Fire Dept. and Celeste.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3360 8266 3360 8269 3362 8269 3362 8271
3361 8271 3361 8274 3371 8294 3397 8278
3399 8272 3399 8265 3386 8261 3387 8258
3387 8257 3383 8260 3376 8255
TIME...MOT...LOC 1548Z 208DEG 49KT 3367 8280
HAIL...0.88IN
WIND...50MPHSpecial weather statement, Apr 3, 11:59 AM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1159 AM EDT MON APR 3 2017
GAZ046-053>057-067>070-078-079-031630-
Harris GA-Fayette GA-Lamar GA-Rockdale GA-Clayton GA-Upson GA-
Coweta GA-Spalding GA-Meriwether GA-Talbot GA-Pike GA-Henry GA-
1159 AM EDT MON APR 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARRIS...FAYETTE...
WESTERN LAMAR...SOUTHWESTERN ROCKDALE...CLAYTON...UPSON...
SOUTHEASTERN COWETA...SPALDING...EASTERN MERIWETHER...NORTHERN
TALBOT...PIKE AND HENRY COUNTIES UNTIL 1230 PM EDT...
At 1158 AM EDT...a line of strong thunderstorms was along a line
extending from near Sandy Creek to near Waverly Hall...and moving
east at 35 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Griffin, McDonough, Fayetteville, Thomaston, Barnesville, Jonesboro,
Zebulon, Peachtree City, Stockbridge, Riverdale, Hampton, Morrow,
Lovejoy, Locust Grove, Manchester, Senoia, Woodbury, Waverly Hall,
Milner and Brooks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A severe thunderstorm watch remains in effect. Continue to monitor
NOAA Weather Radio...weather.gov or orther media outlets for further
statements or possible warnings on these storms.
LAT...LON 3354 8451 3364 8415 3362 8411 3366 8409
3367 8406 3275 8422 3269 8475
TIME...MOT...LOC 1558Z 255DEG 30KT 3353 8451 3272 8468
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Apr 3, 12:08 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1208 PM EDT MON APR 3 2017
GAZ008-009-014>016-022-023-033-034-031645-
Hall GA-Dawson GA-North Fulton GA-Union GA-Towns GA-Forsyth GA-
Gwinnett GA-White GA-Lumpkin GA-
1208 PM EDT MON APR 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR HALL...SOUTHEASTERN DAWSON...
NORTH FULTON...SOUTHEASTERN UNION...SOUTHEASTERN TOWNS...FORSYTH...
NORTHERN GWINNETT...WHITE AND LUMPKIN COUNTIES UNTIL 1245 PM EDT...
At 1208 PM EDT...a line of strong thunderstorms was along a line
extending from near Black Gap Shelter to near Hightower to
Dunwoody...and moving northeast at 60 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Gainesville, Cumming, Dahlonega, Cleveland, Dawsonville, Johns Creek,
Duluth, Sugar Hill, Suwanee, Buford, Norcross, Braselton, Flowery
Branch, Oakwood, Lula, Berkeley Lake, Clermont, Helen, Gillsville and
Rest Haven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3488 8366 3482 8365 3480 8368 3474 8362
3465 8366 3455 8362 3451 8367 3443 8362
3436 8367 3430 8362 3413 8382 3405 8385
3393 8426 3431 8412 3472 8407 3495 8355
TIME...MOT...LOC 1608Z 230DEG 51KT 3461 8415 3428 8419 3395 8432
WIND...50MPHSpecial weather statement, Apr 3, 12:13 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1213 PM EDT MON APR 3 2017
GAZ034-035-045>047-055-031645-
Walton GA-Rockdale GA-Barrow GA-Clayton GA-DeKalb GA-Gwinnett GA-
1213 PM EDT MON APR 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON...ROCKDALE...
SOUTHWESTERN BARROW...NORTHEASTERN CLAYTON...DEKALB AND GWINNETT
COUNTIES UNTIL 1245 PM EDT...
At 1212 PM EDT...a line of strong thunderstorms extended from
Berkeley Lake to Pine Lake to Ellenwood...and moving northeast at 50
mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Lawrenceville, Conyers, Forest Park, Snellville, Lilburn, Loganville,
Norcross, Doraville, Clarkston, Auburn, Morrow, Stone Mountain,
Dacula, Avondale Estates, Grayson, Lake City, Lithonia, Walnut Grove,
Pine Lake and Carl.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3394 8375 3376 8385 3373 8389 3374 8391
3372 8392 3364 8418 3365 8422 3363 8424
3365 8425 3365 8428 3364 8428 3363 8426
3362 8427 3359 8436 3374 8428 3393 8426
3407 8380
TIME...MOT...LOC 1612Z 245DEG 51KT 3397 8421 3378 8421 3362 8429
WIND...40MPHLocal storm report, Apr 3, 12:16 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1216 PM EDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM TSTM WND DMG 1 W KNOB HILL 33.58N 85.04W
04/03/2017 CARROLL GA AMATEUR RADIO
MULTIPLE TREES WERE REPORTED DOWN AT THE INTERSECTION
OF CEDAR STREET AND HWY 166.
&&
EVENT NUMBER FFC1700393
LMERRITTThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Peachtre/Fal Fld, GA (KFFC), 12:00Z
4.3 hours before the tornado, 145 km from the path. April 3, 2017.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -350 J/kg
- Surface CAPE
- 106 J/kg
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 392 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
- 0-3 km lapse rate
- 5.6 K/km
Peachtre/Fal Fld, GA (KFFC), 00:00Z
7.7 hours after it, 145 km from the path. April 4, 2017.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -78098 J/kg
- Surface CAPE
- 55 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 380 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.7 K/km
The surface observations
Fort Benning (LSF), 41 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Ft Rucker radar (KEOX), 100 km away, was scanning. The volume nearest the touchdown began at 16:13 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2017 tornado in GeorgiaEvery tornado in Georgia since 1950Warnings in force in Georgia nowThe forecast where you are
The other tornadoes of April 3, 2017
39 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 3 | 4:02 AM CDT | EF1 | Saint Tammany Parish, LA | 2.5 | 75 | |||
| April 3 | 4:12 AM CDT | EF1 | Saint Tammany Parish, LA | 7.3 | 100 | |||
| April 3 | 8:54 AM CDT | EF0 | Crenshaw, AL | 0.1 | 25 | $2,000 | ||
| April 3 | 10:58 AM EDT | EF1 | Carroll, GA | 2.4 | 300 | $50,000 | ||
| April 3 | 11:28 AM EDT | EF1 | Fulton, GA | 4.1 | 150 | $100,000 | ||
| April 3 | 11:42 AM EDT | EF1 | Muscogee, GA | 3.3 | 175 | $100,000 | ||
| April 3 | 12:10 PM EDT | EF0 | Stewart, GA | 1.6 | 150 | $100,000 | ||
| April 3 | 12:17 PM EDT | EF1 | Lumpkin, GA | 4.6 | 350 | $75,000 | ||
| April 3 | 12:18 PM EDT | EF0 | Talbot, GA | 2.2 | 75 | $25,000 | ||
| April 3 | 12:26 PM EDT | EF1 | Talbot, GA | 3.6 | 200 | $50,000 | ||
| April 3 | 12:29 PM EDT | EF0 | Webster, GA | 3.9 | 150 | $15,000 | ||
| April 3 | 12:35 PM EDT | EF0 | Spalding, GA | 0.6 | 150 | $50,000 | ||
| April 3 | 12:36 PM EDT | EF0 | Upson, GA | 1.7 | 75 | $30,000 | ||
| April 3 | 12:44 PM EDT | EF1 | Upson, GA | 6.7 | 150 | $20,000 | ||
| April 3 | 12:46 PM EDT | EF1 | Schley, GA | 5.5 | 200 | $500,000 | ||
| April 3 | 12:52 PM EDT | EF0 | Henry, GA | 1.8 | 250 | $50,000 | ||
| April 3 | 1:06 PM EDT | EF1 | Monroe, GA | 8.1 | 300 | $300,000 | ||
| April 3 | 1:30 PM EDT | EF1 | Peach, GA | 9.2 | 600 | $175,000 | ||
| April 3 | 1:40 PM EDT | EF0 | Jones, GA | 2.9 | 100 | $50,000 | ||
| April 3 | 1:51 PM EDT | EF0 | Pickens, SC | 0.1 | 40 | |||
| April 3 | 1:56 PM EDT | EF1 | Twiggs, GA | 5.8 | 440 | $30,000 | ||
| April 3 | 2:03 PM EDT | EF2 | Wilkinson, GA | 3.3 | 200 | $100,000 | ||
| April 3 | 2:06 PM EDT | EF1 | Twiggs, GA | 7.9 | 350 | $170,000 | ||
| April 3 | 2:10 PM EDT | EF0 | Worth, GA | 0.0 | 10 | |||
| April 3 | 2:13 PM EDT | EF0 | Greenville, SC | 2.8 | 50 | $50,000 | ||
| April 3 | 2:16 PM EDT | EF0 | Wilkinson, GA | 4.1 | 90 | $25,000 | ||
| April 3 | 2:21 PM EDT | EF0 | Hancock, GA | 3.3 | 200 | $20,000 | ||
| April 3 | 2:26 PM EDT | EF0 | Wilkinson, GA | 6.6 | 150 | $30,000 | ||
| April 3 | 2:28 PM EDT | EF0 | Wilkinson, GA | 0.2 | 100 | $30,000 | ||
| April 3 | 2:36 PM EDT | EF1 | Washington, GA | 5.7 | 250 | $30,000 | ||
| April 3 | 2:49 PM EDT | EF0 | Laurens, SC | 0.7 | 75 | $20,000 | ||
| April 3 | 2:56 PM EDT | EF0 | Washington, GA | 0.4 | 150 | $10,000 | ||
| April 3 | 3:00 PM EDT | EF1 | Washington, GA | 7.5 | 300 | $75,000 | ||
| April 3 | 3:21 PM EDT | EF1 | Union, SC | 0.7 | 150 | 1 | $50,000 | |
| April 3 | 3:30 PM EDT | EF0 | Union, SC | 0.0 | 50 | |||
| April 3 | 4:08 PM EDT | EF0 | Aiken, SC | 0.1 | 25 | |||
| April 3 | 4:14 PM EDT | EF1 | Aiken, SC | 0.9 | 100 | |||
| April 3 | 4:43 PM EDT | EF0 | Hampton, SC | 0.3 | 240 | |||
| April 3 | 5:11 PM EDT | EF2 | Calhoun, SC | 6.7 | 600 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.